Alert archive / New Mexico / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Albuquerque, NM

August 2, 2015

NWS Albuquerque, NM issued this flash flood watch at Aug 2, 2015, 4:01 AM MDT. It took effect at Aug 2, 2015, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2015, 4:01 AM MDT (10:01 UTC)
In effect from
Aug 2, 2015, 12:00 PM MDT
Expired
Aug 2, 2015, 9:57 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS65 KABQ 021001
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 AM MDT SUN AUG 2 2015

NMZ501>519-521>523-527>529-532-533-021800-
/O.NEW.KABQ.FF.A.0013.150802T1800Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
401 AM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NM... 
  INCLUDING THE FOLLOWING AREAS...CENTRAL HIGHLANDS...CHUSKA 
  MOUNTAINS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...EASTERN SAN 
  MIGUEL COUNTY...ESTANCIA VALLEY...FAR NORTHEAST HIGHLANDS...FAR 
  NORTHWEST HIGHLANDS...GUADALUPE COUNTY...JEMEZ MOUNTAINS...LOWER 
  CHAMA RIVER VALLEY...MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO 
  AREA...NORTHEAST HIGHLANDS...NORTHERN SANGRE DE CRISTOS ABOVE 
  9500 FEET/RED RIVER...NORTHWEST HIGHLANDS...NORTHWEST PLATEAU... 
  RATON RIDGE/JOHNSON MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN 
  MOUNTAINS...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA... 
  SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET...SOUTHWEST 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WEST CENTRAL HIGHLANDS... 
  WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES 
  SANGRE DE CRISTO MOUNTAINS. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF NEW MEXICO...
  AND THIS WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS
  AND THUNDERSTORMS...PRIMARILY OVER CENTRAL TO NORTHWESTERN NEW
  MEXICO. PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING
  WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER
  HOUR.

* LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE
  THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT
  HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
796 
WGUS65 KABQ 021844
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1244 PM MDT SUN AUG 2 2015

NMZ501>519-521>523-527>529-532-533-030545-
/O.CON.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1244 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL HIGHLANDS...CHUSKA MOUNTAINS...EAST SLOPES SANGRE 
  DE CRISTO MOUNTAINS...EASTERN SAN MIGUEL COUNTY... ESTANCIA 
  VALLEY...FAR NORTHEAST HIGHLANDS...FAR NORTHWEST HIGHLANDS...
  GUADALUPE COUNTY...JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY...
  MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA... NORTHEAST 
  HIGHLANDS...NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED 
  RIVER...NORTHWEST HIGHLANDS...NORTHWEST PLATEAU...RATON 
  RIDGE/JOHNSON MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN 
  MOUNTAINS...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA... 
  SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET...SOUTHWEST 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WEST CENTRAL HIGHLANDS... 
  WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES 
  SANGRE DE CRISTO MOUNTAINS. 

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF NEW MEXICO... 
  AND THIS WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS 
  AND THUNDERSTORMS...PRIMARILY OVER CENTRAL TO NORTHWESTERN NEW 
  MEXICO. PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING WITH 
  RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. 

* LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE 
  THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT 
  HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
449 
WGUS65 KABQ 022043
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT SUN AUG 2 2015

NMZ520-524-030545-
/O.EXA.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
243 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH AND CENTRAL NM... 
  INCLUDING THE FOLLOWING AREAS...LOWER RIO GRANDE VALLEY AND SOUTH 
  CENTRAL HIGHLANDS. 

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW-MOVING THUNDERSTORMS WILL BRING PERIODS OF VERY HEAVY
  RAINFALL THAT MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE
  LOWER RIO GRANDE VALLEY EXTENDING EASTWARD TO THE OSCURA
  MOUNTAINS AND CHUPADERO MESA. EXPECT RAINFALL RATES COMMONLY
  APPROACHING 1 TO 3 INCHES PER HOUR.

* LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE 
  THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT 
  HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ503-504-510>517-527>529-030545-
/O.EXT.KABQ.FF.A.0013.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
243 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING 
  AREAS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...FAR NORTHEAST 
  HIGHLANDS...FAR NORTHWEST HIGHLANDS...JEMEZ MOUNTAINS...LOWER 
  CHAMA RIVER VALLEY...NORTHEAST HIGHLANDS...NORTHERN SANGRE DE 
  CRISTOS ABOVE 9500 FEET/RED RIVER...NORTHWEST HIGHLANDS...RATON 
  RIDGE/JOHNSON MESA...SAN JUAN MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTOS ABOVE 9500 FEET...UPPER RIO GRANDE VALLEY AND WEST SLOPES 
  SANGRE DE CRISTO MOUNTAINS. 

* THROUGH LATE TONIGHT

* NUMEROUS SLOW-MOVING THUNDERSTORMS WILL BRING PERIODS OF VERY
  HEAVY RAINFALL TO MUCH OF NORTH CENTRAL AND NORTHWEST NEW MEXICO
  THROUGH TONIGHT. A HEIGHTENED FLASH FLOOD THREAT WILL PERSIST
  WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR.
  WHILE THE FOCUS FOR THE MOST WIDESPREAD THUNDERSTORM ACTIVITY
  WILL OCCUR BEFORE MIDNIGHT...LATEST INDICATIONS SUGGEST AREAS
  NEAR THE COLORADO LINE WILL REMAIN VERY ACTIVE WELL INTO THE
  OVERNIGHT.

* LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE 
  THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT 
  HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ501-502-505>509-518-519-521>523-532-533-030545-
/O.CON.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
243 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL HIGHLANDS...CHUSKA MOUNTAINS...EASTERN SAN MIGUEL 
  COUNTY...ESTANCIA VALLEY...GUADALUPE COUNTY...MIDDLE RIO GRANDE 
  VALLEY/ALBUQUERQUE METRO AREA...NORTHWEST PLATEAU...SAN FRANCISCO 
  RIVER VALLEY...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA...
  SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS...WEST CENTRAL 
  MOUNTAINS AND WEST CENTRAL PLATEAU. 

* UNTIL MIDNIGHT MDT TONIGHT

* A VERY MOIST AIRMASS REMAINS IN PLACE AND THIS WILL SUPPORT
  SCATTERED TO NUMEROUS THUNDERSTORMS...PRIMARILY OVER CENTRAL TO
  NORTHWESTERN AND NORTH CENTRAL NEW MEXICO. PERIODS OF HEAVY
  RAINFALL MAY LEAD TO FLASH FLOODING WITH RAINFALL RATES COMMONLY
  APPROACHING 1 TO 3 INCHES PER HOUR.

* LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE 
  THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT 
  HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
200 
WGUS65 KABQ 030357
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
957 PM MDT SUN AUG 2 2015

NMZ501-502-505>509-518>524-532-533-030500-
/O.CAN.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-
957 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTIONS LOCALIZED HEAVY RAIN WILL BE
POSSIBLE ACROSS THE WESTERN HIGHLANDS BUT ORGANIZED HEAVY RAIN IS
NOT EXPECTED. 

$$

NMZ503-504-510>517-527>529-030500-
/O.CAN.KABQ.FF.A.0013.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
957 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL  NM HAS
BEEN CANCELLED. LOCALIZED HEAVY RAIN WILL BE POSSIBLE ACROSS THE
NORTH CENTRAL MOUNTAINS AND NORTHEAST HIGHLANDS TONIGHT BUT
ORGANIZED ACTIVITY IS EXPECTED TO BE NEGLIGIBLE. 

$$
50

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:26 AM MDT, 35 minutes earlier.

Area forecast discussion, Aug 2, 3:26 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 AM MDT SUN AUG 2 2015

.SYNOPSIS...
TODAY WILL BE YET ANOTHER DAY OF VERY HIGH ATMOSPHERIC MOISTURE
CONTENT ACROSS NEW MEXICO...AND AS TEMPERATURES RISE THE
ATMOSPHERE WILL BECOME UNSTABLE WITH PERIODIC REDEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MANY STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AGAIN WITH A
CONTINUED THREAT FOR FLASH FLOODING IN LOCALIZED AREAS.
FINALLY...INTO MONDAY DRIER AIR WILL BEGIN FILTERING INTO NEW
MEXICO FROM THE WEST...SHUNTING THE BEST PROBABILITIES FOR
PRECIPITATION TO THE EAST WITH MUCH LESS OVERALL STORM ACTIVITY.
THIS DRIER PERIOD IS EXPECTED TO LAST THROUGH THE MIDDLE PART OF
NEXT WEEK WITH FEWER STORMS AND WARMER TEMPERATURES.

&&

.DISCUSSION...

WHILE YESTERDAY'S ABQ BALLOON SOUNDING REVEALED A SLIGHT REDUCTION
IN PRECIPITABLE WATER AT 1.03 INCH...ANALYZING RADAR STORM TOTALS
INDICATES THAT THE FOOTPRINT OF RAINFALL YESTERDAY AND LAST
EVENING WAS STILL FAIRLY WIDESPREAD OVER MUCH OF THE FORECAST
AREA WITH HEFTY TOTALS OF ONE TO TWO INCHES BEING COMMON.
FORECAST MODELS SHOW THE PWATS REMAINING ABOVE AVERAGE TODAY...AND
THE NAM ACTUALLY REVEALS SOME IMPRESSIVE VALUES OF 1.3 TO 1.5 THIS
AFTERNOON OVER MANY CENTRAL ZONES...INCLUDING THE ALBUQUERQUE
METRO AREA. THIS COUPLED WITH THE ANTECEDENT WET CONDITIONS AND
SATURATED SOILS HAS PROMPTED THE ISSUANCE OF YET ANOTHER FLASH
FLOOD WATCH FOR A LARGE CHUNK OF THE FORECAST AREA...ROUGHLY THE
NORTHWESTERN HALF OR SO. OTHER SYNOPTIC FEATURES OF NOTE WILL BE
THE CONSOLIDATION OF THE UPPER HIGH OVER SOUTHERN NM AND A SPEED
MAXIMA WORKING INTO WESTERN PARTS OF THE STATE WHERE 300 MB WINDS
ARE PROJECTED TO REACH ALMOST 40 KT. THIS SPEED MAX COULD VENT
STORM UPDRAFTS...MAKING THEM A BIT MORE EFFICIENT WHILE ALSO
INTRODUCING SOME DIVERGENCE ALOFT THAT WOULD ENHANCE SYNOPTIC
SCALE UPWARD MOTIONS. STORMS SHOULD PROPAGATE FROM THE SW TO NE OR
W TO E FOR THE MOST PART...EXCEPT IN THE NORTH CENTRAL TO
NORTHEASTERN ZONES WHERE MOTIONS WILL BE A BIT MORE ERRATIC AND
SLOW. OTHERWISE TEMPERATURES WILL BE FAIRLY SEASONABLE...RUNNING
JUST A FEW DEGREES BELOW AVERAGE IN THE WESTERN ZONES.

INTO MONDAY THE PRONOUNCED DRY SLOT ALOFT THAT IS CURRENTLY
WORKING INLAND OFF OF THE EASTERN PACIFIC WILL BE SPREADING EAST
TOWARD NM. THIS WILL QUICKLY LOWER DEWPOINTS AND PWATS IN THE
WESTERN ZONES MONDAY...LIMITING STORM POTENTIAL SUBSTANTIALLY FROM
THE TRENDS OF THE PAST SEVERAL DAYS. STILL SOME ISOLATED TO
SCATTERED STORMS WILL BE POSSIBLE...BUT SHOULD BE MORE FOCUSED
TOWARD THE CENTRAL MOUNTAIN CHAIN AND TO A LESSER EXTENT THE
EASTERN PLAINS OF NM.

THE DRYING TREND CONTINUES INTO TUESDAY...AND STORM COVERAGE WILL
CONTINUE TO DWINDLE AS THE DRY AIR FILTERS INTO REMAINING EASTERN
ZONES OF THE FORECAST AREA. POPS HAVE BEEN RATCHETED DOWN OVER THE
PAST FEW SHIFTS...AND SOME MINOR TWEAKS DOWN WERE ALSO CARRIED OUT
FOR THIS CURRENT FORECAST PACKAGE. WITH THE DRIER AIR FILTERING
IN...TEMPERATURES WILL OBSERVE LARGER DIURNAL SWINGS...FIRST IN
THE WEST MONDAY AND MONDAY NIGHT...THEN INTO REMAINING ZONES
TUESDAY.

BY THE MIDDLE OF THE WEEK THE DRIER AIR WILL STILL BE IN PLACE
WHILE THE DOME OF HIGH PRESSURE CENTERS UP SQUARELY OVER NM WITH
HEIGHTS RISING TO THE 594-595 DECAMETER RANGE. THIS WILL SUPPRESS
CONVECTION...BUT SOME ISOLATED STORMS WILL STILL BE ABLE TO FIRE
OVER HIGH TERRAIN AREAS. HIGH TEMPERATURES WILL CREEP UP A FEW
DEGREES TOO.

INTO FRIDAY AN UPPER TROUGH WILL MOVE OFF OF THE PACIFIC INTO CA.
THIS FEATURE HAS BEEN SHOWN TO BE SOMEWHAT DISCONNECTED FROM THE
POLAR JET THE PAST FEW MODEL RUNS...KEEPING A SLOWER AND FARTHER
SOUTH TRACK. THIS WOULD BE FAVORABLE FOR SHOVING THE DOME OF HIGH
PRESSURE EAST OF NM WHILE DRAWING SUBTROPICAL MOISTURE NORTHWARD
FROM THE SIERRA MADRE OCCIDENTAL AND ULTIMATELY INCREASING
THUNDERSTORM ACTIVITY INTO THE WEEKEND.

52

&&

.FIRE WEATHER...

BASED ON WATER VAPOR IMAGERY...UPPER HIGH CENTER LOCATED OVER
SOUTH CENTRAL NEW MEXICO EARLY THIS MORNING...WITH ABUNDANT
MOISTURE LINGERING OVER THE REGION. CELL MOTION TODAY SHOULD BE
MAINLY TOWARDS THE EAST...ALTHOUGH SOME SLOW AND ERRATIC MOTION
POSSIBLE. POTENTIAL FOR LOCALLY HEAVY RAINFALL AGAIN
TODAY...ESPECIALLY NORTHERN AND WESTERN TWO THIRDS OF THE STATE.

MODELS CONTINUE TO INSIST ON A DRIER AND WARMER TREND...AND ARE EVEN
MORE BULLISH WITH LOWER DEW POINTS SPREADING ACROSS THE WEST AND
NORTH MONDAY AND TUESDAY. DID NOT TOTALLY BUY INTO THE DEGREE OF
DRYING PROJECTED ON MONDAY...GIVEN THE DEEP MOISTURE CURRENTLY OVER
THE FAR WEST...BUT TUESDAY SEEMS MORE REASONABLE TO TREND MORE
TOWARD THE MODEL FORECAST. WATER VAPOR IMAGERY DOES INDICATE DRIER
AIR TO OUR SOUTHWEST...BUT SEVERAL DISTURBANCES AND LESS DRY AIR
QUEUED UP WEST OF CA. THE DISTURBANCES ARE CURRENTLY FORECAST TO
RIDE OVER THE RIDGE AND TO OUR NORTH...BUT THE SIZE OF THE DRY SLOT
APPEARS TO BE SHRINKING A BIT ATTM SO WILL CONTINUE TO MONITOR. IF
CURRENT MODEL TRENDS PERSIST...ONLY ISOLD CONVECTION ANTICIPATED FOR
THE WEST MONDAY...AND FOR MOST OF THE FORECAST AREA TUESDAY THROUGH
WEDNESDAY. WITH THE DRIER AIR WILL COME HIGHS NEAR TO ABOVE AVERAGE
AND A FORECAST OF HIGH HAINES. WINDS SHOULD REMAIN RELATIVELY LIGHT
THOUGH WITH MIN RH VALUES MOSTLY ABOVE 15 PERCENT AND GOOD OVERNIGHT
RECOVERIES.

RETURN OF MONSOON MOISTURE STILL ON TAP FOR LATE THIS WEEK AND
THROUGH THE WEEKEND. DRIER WESTERLIES COULD RESUME EARLY NEXT
WEEK...WITH THE GFS SUGGESTING A STRONGER TROUGH PASSING THROUGH THE
NORTHERN ROCKIES THAN THE ECMWF.

SOME AREAS OF FAIR TO POOR VENT RATES NORTH AND EAST TODAY AND
MONDAY WITH IMPROVEMENT OVERALL TUESDAY AND WEDNESDAY FORECAST.

&&

.AVIATION...
06Z TAF CYCLE
MESOSCALE MODELS DEPICT A BROAD AREA OF LIGHT TO MODERATE TS/SHRA
PERSISTING INTO THE EARLY MORNING HOURS ACROSS CENTRAL NM FROM THE
CONTDVD TO THE CENTRAL MT CHAIN. THIS SHOULD IMPACT MAINLY THE
MIDDLE AND LOWER RIO GRANDE VALLEY...BUT COULD TRACK NORTHWARD TO
AROUND SANTA FE. ANOTHER ROUND OF SCT TO NMRS TS/SHRA IS PROGGED
TO IMPACT MUCH OF THE FORECAST AREA SUNDAY AFTN/EVENING WITH
LOWEST PROBABILITIES AT KROW AND HIGHEST PROBABILITIES AT
KGUP...KFMN...KSAF AND KLVS.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  86  60  89  57 /  40  50  20   5
DULCE...........................  76  51  80  46 /  70  70  30  10
CUBA............................  78  53  82  50 /  70  60  30  10
GALLUP..........................  82  54  86  52 /  50  50  20   5
EL MORRO........................  78  51  82  50 /  70  60  20  10
GRANTS..........................  81  54  84  53 /  60  60  20  10
QUEMADO.........................  78  54  84  53 /  50  50  20  10
GLENWOOD........................  84  59  87  59 /  40  30  10  10
CHAMA...........................  75  48  77  42 /  80  70  40  20
LOS ALAMOS......................  78  59  84  57 /  80  70  40  20
PECOS...........................  78  55  82  53 /  60  70  30  20
CERRO/QUESTA....................  76  50  81  48 /  80  70  50  30
RED RIVER.......................  70  46  72  42 /  80  80  60  40
ANGEL FIRE......................  71  47  75  41 /  80  70  40  30
TAOS............................  79  52  82  48 /  50  50  30  20
MORA............................  75  52  80  50 /  80  70  40  30
ESPANOLA........................  82  57  88  53 /  50  70  30  20
SANTA FE........................  79  57  84  57 /  60  70  30  20
SANTA FE AIRPORT................  81  59  86  58 /  40  60  20  10
ALBUQUERQUE FOOTHILLS...........  84  62  87  63 /  60  60  20  10
ALBUQUERQUE HEIGHTS.............  86  66  89  66 /  50  60  10  10
ALBUQUERQUE VALLEY..............  88  61  91  61 /  50  60  10  10
ALBUQUERQUE WEST MESA...........  88  62  91  62 /  50  60  10  10
LOS LUNAS.......................  87  63  92  62 /  50  50  10  10
RIO RANCHO......................  85  63  90  61 /  50  60  20  10
SOCORRO.........................  90  63  92  63 /  50  40  20  10
SANDIA PARK/CEDAR CREST.........  81  58  85  59 /  60  60  20  10
TIJERAS.........................  82  59  86  59 /  60  60  20  10
MORIARTY/ESTANCIA...............  85  56  88  55 /  60  60  20  10
CLINES CORNERS..................  80  57  83  58 /  60  60  30  20
GRAN QUIVIRA....................  82  58  86  59 /  50  40  20  20
CARRIZOZO.......................  87  61  88  61 /  50  50  30  20
RUIDOSO.........................  79  55  79  54 /  50  50  60  30
CAPULIN.........................  81  57  83  53 /  50  50  40  40
RATON...........................  83  59  85  54 /  60  50  40  30
SPRINGER........................  84  61  87  59 /  60  60  40  30
LAS VEGAS.......................  81  55  83  55 /  60  60  40  20
CLAYTON.........................  88  63  88  63 /  30  30  30  30
ROY.............................  85  61  86  60 /  50  50  40  30
CONCHAS.........................  91  67  93  67 /  50  50  30  30
SANTA ROSA......................  90  65  92  64 /  60  60  30  30
TUCUMCARI.......................  93  66  93  68 /  50  40  30  30
CLOVIS..........................  91  66  91  67 /  50  40  30  30
PORTALES........................  92  67  92  68 /  50  40  30  30
FORT SUMNER.....................  92  67  94  67 /  50  40  30  30
ROSWELL.........................  96  69  97  69 /  30  30  30  30
PICACHO.........................  90  63  89  64 /  50  40  40  30
ELK.............................  83  60  83  60 /  60  50  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE
FOLLOWING ZONES... NMZ501>519-521>523-527>529-532-533.

&&

52
Hazardous weather outlook, Aug 1, 5:33 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT SAT AUG 1 2015

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
533 AM MDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE IS IN PLACE OVER NEW MEXICO...AND SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND TONIGHT...NAMELY OVER THE NORTH CENTRAL TO
NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS
POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ON SUNDAY. STORMS WILL TEND TO FAVOR THE NORTHERN AND
WESTERN TIERS OF NEW MEXICO...ESPECIALLY OVER THE HIGHER TERRAIN.
HEAVY RAINFALL WILL BE POSSIBLE...AND LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:02 PM MDTSevere Thunderstorm WarningABQGuadalupe28 min
Aug 1, 6:13 PM MDTAreal Flood AdvisoryABQQuay2 hr
Aug 1, 7:11 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 1, 8:54 PM MDTAreal Flood AdvisoryABQGuadalupe111 min
Aug 2, 12:48 PM MDTAreal Flood AdvisoryABQCibola, Socorro117 min
Aug 2, 1:47 PM MDTFlash Flood WarningABQCibola, McKinley, Sandoval4 hr
Aug 2, 2:00 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 2, 2:24 PM MDTAreal Flood AdvisoryABQColfax, Mora111 min
Aug 2, 3:07 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval3 hr
Aug 2, 3:38 PM MDTFlash Flood WarningABQSocorro112 min
Aug 2, 3:44 PM MDTSpecial Weather StatementABQMora31 min
Aug 2, 4:09 PM MDTSpecial Weather StatementABQHarding36 min
Aug 2, 4:13 PM MDTSpecial Weather StatementABQHarding32 min
Aug 2, 4:23 PM MDTAreal Flood AdvisoryABQCatron3 hr
Aug 2, 4:52 PM MDTSevere Thunderstorm WarningABQSan Miguel23 min

Nearby

Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.